Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

April 19, 2021Brevard County, Florida

NWS Melbourne, FL issued this special weather statement at Apr 19, 2021, 3:28 AM EDT for Brevard County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2021, 3:28 AM EDT (07:28 UTC)
Expired
Apr 19, 2021, 4:00 AM EDT
In force
32 min
Issued by
NWS Melbourne, FL

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 41 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2021-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2021-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
939 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.8
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

267 
WWUS82 KMLB 190728
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
328 AM EDT Mon Apr 19 2021
 
FLZ045-047-053-147-190800-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-
328 AM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREVARD...
SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 400 AM
EDT...

At 328 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Harmony, or 9 miles east of Narcoossee, moving
east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rockledge, Cocoa, Lone Cabbage Fish Camp, Sharpes and Canaveral
Groves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2824 8119 2837 8119 2847 8077 2824 8072
TIME...MOT...LOC 0728Z 256DEG 31KT 2832 8108 

$$

Rodriguez

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 18, 10:00 PM EDT, 5 hours 28 minutes earlier.

Area forecast discussion, Apr 18, 10:00 PM EDT, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1000 PM EDT Sun Apr 18 2021

.DISCUSSION...
Some gusty storms moved through Lake and Volusia counties this
evening, part of a line of convection that extends SW through the
eastern Gulf/west central FL. While the northern storms are
pushing offshore this evening, with light to moderate rain filling
in behind, stronger storms are currently pushing onshore around
the Tampa area. This convection is expected to continue eastward
through central FL late this evening and overnight, with some
lingering potential for isolated strong to damaging straight line
winds, and possibly some hail into the rest of tonight. Hi- res
guidance hasn't been terribly reliable, but with a passing S/W and
increasing moisture will continue to lean toward higher rain
chances overnight, with PoPs up to 60-70 percent over much of the
area, except 40-50 percent across southern portions of Okeechobee
County and the Treasure Coast. Cloudy conditions and low in the
60s expected for tonight.

&&

.AVIATION...Some gusty showers and storms have already shifted
offshore of Volusia County this evening, with line of convection
pushing onshore west central Florida expected to continue eastward
through I-4 and likely through Osceola/Brevard, potentially into
Okeechobee County and Treasure Coast later tonight. While
convection may weaken some as it shifts eastward from Tampa, a
lingering threat for isolated strong to severe storms will be
possible. Tempo IFR/MVFR conditions will occur with any storms,
with more predominant MVFR/locally IFR cigs building into the area
later tonight and lingering through tomorrow, as high coverage of
showers and storms are expected to continue as quasi-stationary
front remains draped across central FL.

&&

.MARINE...Gusty offshore moving showers and storms will continue
to be possible overnight as frontal boundary continues southward
and stalls across central FL. Outside of any storm activity,
winds will be variable up to 15 kt tonight, becoming W/SW late
tonight into early Monday morning. Then a shift from the NW is
forecast to start in the late afternoon from Volusia waters
southward. Seas will be 2-3 ft outside any storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  65  76  63  77 /  80  80  60  80
MCO  68  79  66  79 /  70  80  70  80
MLB  68  82  67  82 /  70  80  70  80
VRB  69  85  66  84 /  60  80  70  80
LEE  67  75  65  76 /  80  80  60  80
SFB  67  77  65  78 /  70  80  70  80
ORL  70  79  67  80 /  70  80  70  80
FPR  67  86  67  85 /  50  80  70  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Weitlich/Cristaldi
Hazardous weather outlook, Apr 19, 3:21 AM EDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
321 AM EDT Mon Apr 19 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-192200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
321 AM EDT Mon Apr 19 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Locally heavy showers and embedded lightning storms will quickly move
eastward across central Florida during this morning and through
the afternoon, with further development somewhat southward later
today. The primary threats within any storms which develop will
be torrential rainfall, occasional to frequent cloud to ground
lightning, and storm wind gusts up to 45 mph.

The main areas for storms will stretch across all of central
FLorida during much of today. Successive rounds of showers and
storms are likely in many areas.

.FLOOD IMPACT...
Accumulation of rainfall from successive rounds of precipitation
will lead to standing water in low spots and along roadways mainly
south of a line from Leesburg to Sanford and Scottsmoor.
Accumulated water will create possible driving hazards, as rain
amounts of 2 to 3 inches will be possible locally by late tonight.

.RIP CURRENT IMPACT...
Ocean conditions will produce a Moderate Risk of rip currents
today at Atlantic coast beaches. Always swim within sight of a
lifeguard, and do not swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Locally gusty winds from morning to afternoon storms may affect
the larger inland lakes and then quickly push offshore of the
Volusia, Brevard and Treasure Coast. Any storms will be capable
of producing briefly strong winds greater than 34 knots, and
occasional to frequent lightning strikes.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
High coverage of showers and storms will continue across much of
central Florida, and especially south of Volusia and Lake
counties on Tuesday. A stalled surface front will provide the
focus for several rounds of potentially heavy rainfall and minor
flooding of streets and poorly drained low lying areas. Rainfall
amounts may total 3 to 4 inches, or a little higher in some areas
by late Tuesday.

A Moderate Risk of rip currents will continue at area beaches early
this week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Pendergrast

In the hours before

Special weather statement, Apr 19, 2:59 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
259 AM EDT Mon Apr 19 2021

FLZ041-044>047-053-054-058-059-064-141-144-147-190900-
Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
259 AM EDT Mon Apr 19 2021

Numerous showers are developing across Central Florida early this
morning, stretching from the Tampa Bay area into the Orlando Metro,
and east into Brevard County. Expect these showers and perhaps a few
lighting storms to continue through sunrise.

Heavy downpours are expected with all passing showers, along with
occasional lightning strikes. Some ares will experience multiple
rounds of heavy rain this morning, which could lead to ponding of
water on roadways and low lying areas.
Special weather statement, Apr 19, 3:28 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
328 AM EDT Mon Apr 19 2021

FLZ045-047-053-147-190800-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-
328 AM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREVARD...
SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 400 AM
EDT...

At 328 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Harmony, or 9 miles east of Narcoossee, moving
east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rockledge, Cocoa, Lone Cabbage Fish Camp, Sharpes and Canaveral
Groves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2824 8119 2837 8119 2847 8077 2824 8072
TIME...MOT...LOC 0728Z 256DEG 31KT 2832 8108

Rodriguez

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 8:13 PM EDTSpecial Weather StatementMLBLake62 min
Apr 18, 8:35 PM EDTSpecial Weather StatementMLBVolusia25 min
Apr 18, 9:00 PM EDTSpecial Weather StatementMLBVolusia45 min
Apr 18, 9:06 PM EDTSpecial Marine WarningMLB54 min
Apr 19, 12:20 AM EDTSpecial Marine WarningMLB40 min
Apr 19, 3:53 AM EDTSpecial Weather StatementMLBBrevard37 min
Apr 19, 3:56 AM EDTSpecial Marine WarningMLB64 min
Apr 19, 5:59 AM EDTSpecial Weather StatementMLBOkeechobee31 min
Apr 19, 6:25 AM EDTAreal Flood AdvisoryMLBOsceola95 min
Apr 19, 6:38 AM EDTSpecial Weather StatementMLBIndian River52 min
Apr 19, 7:24 AM EDTSpecial Weather StatementMLBIndian River51 min
Apr 19, 7:39 AM EDTSpecial Marine WarningMLB30 min
Apr 19, 8:25 AM EDTSpecial Weather StatementMLBIndian River50 min
Apr 19, 8:28 AM EDTSpecial Marine WarningMLB29 min
Apr 19, 9:23 AM EDTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie52 min
Apr 19, 9:25 AM EDTSpecial Marine WarningMLB65 min
Apr 19, 10:03 AM EDTSpecial Weather StatementMLBOkeechobee, Saint Lucie42 min
Apr 19, 10:08 AM EDTSpecial Marine WarningMLB52 min
Apr 19, 10:41 AM EDTSpecial Weather StatementMLBOkeechobee, Saint Lucie49 min
Apr 19, 11:28 AM EDTSpecial Weather StatementMLBMartin, Saint Lucie62 min
Apr 19, 12:25 PM EDTSpecial Weather StatementMLBMartin50 min
Apr 19, 12:29 PM EDTSpecial Marine WarningMLB61 min
Apr 19, 1:06 PM EDTSpecial Weather StatementMLBMartin, Okeechobee, Saint Lucie54 min
Apr 19, 3:59 PM EDTSpecial Weather StatementMLBOkeechobee46 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.